MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during the procedure.The exact date of the event was not reported nor the procedure name.According to the complainant, during the procedure, when attempted to release the stent, the guide catheter broke inside the patient and the stent deployed prematurely.The broken device was removed along with the stent using a snare or forceps.The procedure was completed with another flexima rx biliary stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3: date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.F10: problem code 1069 captures the reportable event of guide catheter broke.H11: correction to block e1: initial reporter address: (b)(6).Block h10: a visual evaluation of the returned device found that the pull wire was completely retracted and it was kinked in several locations.The push catheter was kinked in several locations.The guide catheter was detached from the delivery system and it was not returned for analysis, the reported issue of stent premature deployment could not be functionally/visually verified, however, guide catheter detachment can cause both components fall off from the delivery system; consequently, confirming the reported complaint.Based on the product analysis, most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to kink the push catheter and pull wire, once the device is kinked in several locations the device become difficult to retract the guide catheter; continued attempts to retract the guide catheter in order to release the stent can result in guide catheter/stent detachment.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8372017
Report Number3005099803-2019-00849
Device Sequence Number1333013
Product Code FGE
UDI-Device Identifier08714729337898
UDI-Public08714729337898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Model NumberM00545590
Device Catalogue Number4559
Device Lot Number21247994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;